Tired & in pain

Evening to everyone, Im on a bit of a downer today, /week 2 of taking MTX, also started hydrochoroquine last week too. had a bad night couldn't sleep, in a lot of pain in my hips & lower back, My hands are not so bad as they were, though still swollen.

Had a pounding headache, nauseous this morning, feeling down & tearful all day.Is this normal? New to treatment, I was only diagnosed 3 weeks ago, not sure what to expect, everything is scary, the RA/ the side effects/ how Im feeling. Im working full time & trying to cope with the RA & tablets too!

My Husband is registered diabled ( after breaking his back twice in rta 's) & Im his carer, at the moment he is having to look after me! His in abilities & mine are making us laugh!

I think I might be starting the menopause Im 50 in April, getting more of my 'hot moments' I had a hysterectomy 8years ago so wont have the usual first signs that I am.

sorry, I sound like a moaner tonight, but it feels better getting this down rather sitting here worrying & getting more depressed about RA.

Thank You to anyone who takes the time to read this.

7 Replies

oldestnewest
  • I think you are going through the most tricky time. It is so hard when you are started on different durgs as it takes a while for the body to settle and get used to them, hence the headaches and nausea. Feeling down is common too as it is a lot to take in and cope with.

    Be good to yourself, take rest when you need it and don't be afraid to contact your GP or consultant if yoy are concerned about the side effects.

    I was diagnosed 11 years ago and have had my struggles, but I am at last quite well managed and I cope with the flare ups and drug side effects much better.

    Take care :-)

  • I think you have a lot on your plate,, you and hubby will have to look after each other x

    myx can take up to ten or twelve weeks to work so it is early days. so rest and take any painkillers that you have been prescribed.

  • HI, I was also diagnosed last summer and am still struggling having started on sulphalazine which doesn't seem to have done anything, i am now going to be adding hydrochlroquine shortly. At the moment everything hurts, hands especially and my fleft oot, I love walkiing but can only do short distances at the moment . I am also early 50's and fighting menopause symptoms, I just wish it would all go away like yourself it is a very scary time. I guess we have to look after ourselves and if we need to rest we do. I do hope you begin to feel better soon.

  • Hi and welcome - sorry you've had to come here but please don't apologise for moaning - that's what this place is for (as well as some laughter and joy sometimes so its not all miserable!).

    It is extremely tough being diagnosed with RA and in your situation as a carer things will seem especially hard I imagine. But many on here are caring for young children, hoping to have children still, or are looking after older relatives or partners so you are not by any means alone in your situation. I always tell myself that I was lucky to have had 48 years without RA and that helps me to get perspective. But the main thing to focus on is that the meds you are on take a fair while to work - but if and when they do it can be life changing and wonderful - like you've had a good oiling!

    Don't expect miracles though. Its quite possible that the hip and lower back are more to do with your menopause as RA doesn't usually affect these - especially not in the early stages its mainly hands, feet and knees. If you are arriving at menopause now then you should go and see your GP and discuss treatment options and make sure your pain relief is good. Many on here also get relief from HRT and from Amitriptyline so its worth discussing all this with your GP. You are at the worse stage and I'm sure things will get better so hang in there!

    Tilda x

  • Hello & welcome

    Im not much use regarding meds as im now on my third different type but just wanted to say i can definately relate to the hot flushes, nightmare! Im only 44 so going through it early but looks like im going on hrt.

    Hope the meds kick in soon.

    Take care

    Jo

    Xxxxx

  • Hi I'm also sorry that you have had to join this site, but they are all so helpful on here and we all enjoy a good moan,so don't ever worry about that, I was only diagnosed last September, and am still finding things hard, Everyone suffers with depression especially in the being, because you don't know what to expect, But i have heard some really good positive messages from friends on this site, so don't be so hard on yourself, it will take time for you to except and for the drugs to take affect, i am also on MTX and Hyroxy, and am still waiting to return to work, but everyone is different take care XX

  • Thank you to you all. Today is a better day. Im just exhausted though! I get tired very easy these days. xx

You may also like...